Alert archive / Oregon / Flood Watches in 2012
Flood Watch 1, NWS Medford, OR
NWS Medford, OR issued this flood watch at Jan 17, 2012, 12:03 PM PST for 4 counties in Oregon. It took effect at Jan 17, 2012, 4:00 PM PST. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 12:03 PM PST (20:03 UTC)
- In effect from
- Jan 17, 2012, 4:00 PM PST
- Expired
- Jan 19, 2012, 10:32 AM PST
- In force
- 43 hr
- Issued by
- NWS Medford, OR
- Flood severity
- None
Counties Coos County, OR, Curry County, OR, Douglas County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 119 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486 WGUS66 KMFR 172003 FFAMFR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 1203 PM PST TUE JAN 17 2012 ...A VERY WET STORM WILL MOVE ONSHORE TONIGHT. HEAVY PRECIPITATION WILL CONTINUE THROUGH THURSDAY FOLLOWED BY LIGHTER SHOWERS ON FRIDAY. THIS WILL CAUSE RIVERS AS WELL AS SMALL STREAMS AND CREEKS TO SWELL AND COULD RESULT IN FLOODING... ORZ021-022-180415- /O.NEW.KMFR.FA.A.0001.120118T0000Z-120121T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...HARBOR...GOLD BEACH 1203 PM PST TUE JAN 17 2012 ...FLOOD WATCH IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...CURRY COUNTY COAST AND SOUTH CENTRAL OREGON COAST. * FROM 4 PM PST THIS AFTERNOON THROUGH FRIDAY AFTERNOON * HEAVY PRECIPITATION COULD CAUSE FLOODING ON RIVERS AS WELL AS SMALL CREEKS AND STREAMS * LOW LYING BUILDINGS AND ROADS COULD BE INNUNDATED BY SWELLING STREAMS AND CREEKS PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES.A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
6 follow-up statements
048 WGUS66 KMFR 180345 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 745 PM PST TUE JAN 17 2012 ...A VERY WET STORM WILL MOVE ONSHORE TONIGHT. HEAVY PRECIPITATION WILL CONTINUE THROUGH THURSDAY FOLLOWED BY LIGHTER SHOWERS ON FRIDAY. THIS WILL CAUSE RIVERS AS WELL AS SMALL STREAMS AND CREEKS TO SWELL AND COULD RESULT IN FLOODING... ORZ021-022-182315- /O.CON.KMFR.FA.A.0001.000000T0000Z-120121T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...HARBOR...GOLD BEACH 745 PM PST TUE JAN 17 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...CURRY COUNTY COAST AND SOUTH CENTRAL OREGON COAST. * THROUGH FRIDAY AFTERNOON * HEAVY PRECIPITATION COULD CAUSE FLOODING ON RIVERS AS WELL AS SMALL CREEKS AND STREAMS * LOW LYING BUILDINGS AND ROADS COULD BE INNUNDATED BY SWELLING STREAMS AND CREEKS PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ WRIGHT
230 WGUS66 KMFR 181953 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 1153 AM PST WED JAN 18 2012 ...A VERY WET STORM IS AFFECTING COASTAL RIVERS AND STREAMS. 8 TO 9 INCHES OF RAIN ARE EXPECTED TO FALL BETWEEN NOW AND THURSDAY AFTERNOON ALONG THE COAST AND COASTAL MOUNTAINS IN SOUTHWEST OREGON. FLOODING IS POSSIBLE ALONG MAIN STEM RIVERS AND ALONG SMALL CREEKS AND STREAMS... ORZ021-022-190400- /O.CON.KMFR.FA.A.0001.000000T0000Z-120121T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...HARBOR...GOLD BEACH 1153 AM PST WED JAN 18 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...CURRY COUNTY COAST AND SOUTH CENTRAL OREGON COAST. * THROUGH FRIDAY AFTERNOON * HEAVY PRECIPITATION COULD CAUSE FLOODING ON RIVERS AS WELL AS SMALL CREEKS AND STREAMS. * LOW LYING BUILDINGS AND ROADS COULD BE INNUNDATED BY SWELLING STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
606 WGUS66 KMFR 190355 FFAMFR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 755 PM PST WED JAN 18 2012 ...A VERY WET STORM IS AFFECTING COASTAL RIVERS AND STREAMS. ANOTHER 4 TO 8 INCHES OF RAIN WILL FALL BETWEEN NOW AND THURSDAY AFTERNOON ALONG THE COAST AND COASTAL MOUNTAINS IN SOUTHWEST OREGON. FLOODING IS POSSIBLE ALONG MAIN STEM RIVERS AND ALONG SMALL CREEKS AND STREAMS... ORZ024-191200- /O.EXA.KMFR.FA.A.0001.000000T0000Z-120121T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITY OF...GRANTS PASS 755 PM PST WED JAN 18 2012 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST OREGON... INCLUDING THE FOLLOWING AREA...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY. * THROUGH FRIDAY AFTERNOON * HEAVY PRECIPITATION COULD CAUSE FLOODING ON RIVERS AS WELL AS SMALL CREEKS AND STREAMS. * LOW LYING BUILDINGS AND ROADS COULD BE INNUNDATED BY SWELLING STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ ORZ021-022-191200- /O.CON.KMFR.FA.A.0001.000000T0000Z-120121T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...HARBOR...GOLD BEACH 755 PM PST WED JAN 18 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...CURRY COUNTY COAST AND SOUTH CENTRAL OREGON COAST. * THROUGH FRIDAY AFTERNOON * HEAVY PRECIPITATION COULD CAUSE FLOODING ON RIVERS AS WELL AS SMALL CREEKS AND STREAMS. * LOW LYING BUILDINGS AND ROADS COULD BE INNUNDATED BY SWELLING STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
961 WGUS66 KMFR 191158 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 358 AM PST THU JAN 19 2012 ...A VERY WET STORM IS AFFECTING COASTAL RIVERS AND STREAMS. ANOTHER 2 TO 5 INCHES OF RAIN WILL FALL FROM THIS MORNING THROUGH THIS EVENING ALONG THE COAST AND IN THE COASTAL MOUNTAINS IN SOUTHWEST OREGON. FLOODING IS POSSIBLE ALONG MAIN STEM RIVERS AND ALONG SMALL CREEKS AND STREAMS... ORZ021-022-024-192000- /O.CON.KMFR.FA.A.0001.000000T0000Z-120121T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...HARBOR...GOLD BEACH...GRANTS PASS 358 AM PST THU JAN 19 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON COAST. * THROUGH FRIDAY AFTERNOON * HEAVY PRECIPITATION COULD CAUSE FLOODING ON RIVERS AS WELL AS SMALL CREEKS AND STREAMS. * LOW LYING BUILDINGS AND ROADS COULD BE INUNDATED BY SWELLING STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ DW
697 WGUS66 KMFR 191531 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 731 AM PST THU JAN 19 2012 ...A VERY WET STORM IS AFFECTING COASTAL RIVERS AND STREAMS. ANOTHER 2 TO 5 INCHES OF RAIN WILL FALL FROM THIS MORNING THROUGH THIS EVENING ALONG THE COAST AND IN THE COASTAL MOUNTAINS IN SOUTHWEST OREGON. FLOODING IS POSSIBLE ALONG MAIN STEM RIVERS AND ALONG SMALL CREEKS AND STREAMS... ORZ022-191645- /O.CAN.KMFR.FA.A.0001.000000T0000Z-120121T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...HARBOR...GOLD BEACH 731 AM PST THU JAN 19 2012 ...FLOOD WATCH HAS BEEN UPGRADED TO AN AREAL FLOOD WARNING... THE FLOOD WATCH FOR A PORTION OF SOUTHWEST OREGON HAS BEEN UPGRADED TO AN AREAL FLOOD WARNING TO REFLECT OBSERVED HIGH WATER ALONG HUNTER CREEK AND THE CHETCO AND ELK RIVERS. $$ ORZ021-024-192345- /O.CON.KMFR.FA.A.0001.000000T0000Z-120121T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...GRANTS PASS 731 AM PST THU JAN 19 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON COAST. * THROUGH FRIDAY AFTERNOON * HEAVY PRECIPITATION COULD CAUSE FLOODING ON RIVERS AS WELL AS SMALL CREEKS AND STREAMS. * LOW LYING BUILDINGS AND ROADS COULD BE INUNDATED BY SWELLING STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
366 WGUS66 KMFR 191832 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 1032 AM PST THU JAN 19 2012 ...THE FLOOD WATCH HAS BEEN UPGRADED TO AN AREAL FLOOD WARNING... ORZ021-024-191945- /O.CAN.KMFR.FA.A.0001.000000T0000Z-120121T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...GRANTS PASS 1032 AM PST THU JAN 19 2012 ...FLOOD WATCH HAS BEEN UPGRADED TO AN AREAL FLOOD WARNING... THE FLOOD WATCH FOR A PORTION OF SOUTHWEST OREGON HAS BEEN UPGRADED TO AN AREAL FLOOD WARNING. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this flood watch went out at Jan 17, 9:23 AM PST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 17, 9:23 AM PST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
923 AM PST TUE JAN 17 2012
.DISCUSSION...
CURRENTLY IN THE CALM BEFORE THE STORM THIS MORNING. ONLY UPDATE
WAS CANCELLING THE FROST AND FREEZE FOR THE COASTAL LOCATIONS A
BIT EARLY. WATER VAPOR IMAGERY SHOWS A LARGE PLUME OF MOISTURE
EXTENDING FROM THE HAWAIIAN ISLANDS TO ABOUT 140W. THIS WILL BE
THE MOISTURE SOURCE FOR OUR STORM ARRIVING LATE TONIGHT INTO EARLY
WEDNESDAY MORNING. SOME LIGHT SHOWERS ARE POSSIBLE WEST OF THE
CASCADES TODAY BUT THE REAL INDICATOR OF THIS SYSTEM MOVING IN
WILL BE THE INCREASING WINDS. CONDITIONS WILL BE GUSTY AT ELEVATION
TODAY AND THAT WILL MIX DOWN TO MOST OF THE VALLEY AND COASTAL
LOCATIONS BY WEDNESDAY MORNING.
THE BIGGEST CONCERNS FOR THE FORECAST TODAY ARE WINTER WEATHER
HEADLINES FOR THE ROGUE AND ILLINOIS VALLEYS AND THE POTENTIAL FOR
BLIZZARD CONDITIONS WHERE THE SNOW WOULD BE LIGHT ENOUGH TO BE
BLOWN BY THESE WINDS. WE WILL BE FOCUSING ON THE TIMING OF THE
STRONG WINDS ARRIVING COMPARED TO THE PRECIPITATION ONSET. IF THOSE
WINDS ARRIVE IT WILL SCOUR THE COLD AIR OUT OF THE VALLEYS AND
ALMOST ALL OF THE PRECIPITATION WILL FALL AS RAIN.
THE PRECIPITATION WILL BE HEAVY FOR THE COAST AND COASTAL
MOUNTAINS THROUGHOUT THE DAY WEDNESDAY AND WILL CONTINUE WITH
LIMITED BREAKS THROUGH FRIDAY. SO THIS WILL CAUSE SOME RIVERS TO
RISE TO NEAR FLOOD STAGE. HYDROLOGIC PRODUCTS ARE BEING REVISED TO
UPDATE THOSE CONDITIONS.
THE TROUGH THAT IS BRINGING ALL OF THIS
WINTER WEATHER TO THE AREA LOOKS TO STAY OVER US THROUGH THE
WEEKEND. THERE WILL BE SOME BREAKS IN THE PRECIPITATION BUT
OVERALL IT LOOKS LIKE WINTER IS HERE TO STAY FOR A WHILE.
&&
.AVIATION...
THE COASTAL LOCATIONS WILL VARY BETWEEN MVFR AND VFR CONDITIONS
TODAY AS SHOWERS MOVE IN. THE BIGGEST IMPACT WILL BE THE INCREASE
IN WINDS THROUGHOUT THE PERIOD AND THE RESULTING WIND SHEAR
CONDITIONS. THE ROSEBURG AREA WILL SEE SHOWERS CONTINUING THROUGH
THE DAY RESULTING IN MVFR CONDITIONS. WILL LIKELY SEE RAIN TURN TO
SNOW THERE LATER TONIGHT WITH WIND SHEAR CONDITIONS AS WELL.
MEDFORD AND KLAMATH FALLS WILL REMAIN VFR DURING THE DAYLIGHT
HOURS TODAY. AS PRECIPITATION STARTS LATER TONIGHT, EXPECT BOTH
LOCATIONS TO SEE DETERIORATING CONDITIONS BY DAYBREAK.
&&
.PREV DISCUSSION... /ISSUED 529 AM PST TUE JAN 17 2012/
DISCUSSION...DISCUSSION WILL FOCUS ON THE MAJOR WINTER STORM THAT
WILL BE IMPACTING THE FORECAST AREA TONIGHT THROUGH THURSDAY AT
LEAST. THE MAIN IMPACTS FROM THIS STORM WILL INVOLVE WIND AND SNOW.
THE IMPACT FROM MODERATE TO HEAVY RAIN IS COVERED IN THE FLOOD
POTENTIAL OUTLOOK.
FIRST...WINDS WILL IMPACT BASICALLY THE ENTIRE FORECAST AREA...WITH
THE STRONGEST WINDS AT THE COAST...EAST SIDE...AND SHASTA VALLEY.
MFR-RDD FORECAST PRESSURE GRADIENTS REACH AN IMPRESSIVE -13MB
THURSDAY MORNING AND REALLY DO NOT DROP MUCH UNTIL THURSDAY EVENING.
EQUALLY IMPRESSIVE IS THE OTH-ACV FORECAST PRESSURE GRADIENT OF
-13MB WEDNESDAY MORNING. THIS HAS WARRANTED HIGH WIND WARNINGS FOR
THE COAST AND SHASTA VALLEY LATE TONIGHT INTO WEDNESDAY AND
THURSDAY...RESPECTIVELY. ADDITIONALLY...SNOW WILL LIKELY CAUSE THE
GREATEST IMPACTS EAST OF THE CASCADES...SO HAVE ROLLED THE HIGHLIGHT
OF HIGH WINDS INTO THE WINTER STORM WARNING PRODUCT FOR THE EAST
SIDE. GUSTS TO 80 MPH ARE LIKELY NEAR THE SUMMER LAKE AREA
WEDNESDAY. LASTLY...MEDFORD AND ROSEBURG COULD EASILY SEE VERY
GUSTY SOUTHEAST WINDS...THOUGH THE WESTERLY COMPONENT AT 700MB DOES
NOT MAKE IT QUITE A SLAM DUNK. THE PRESSURE GRADIENT SAYS
OTHERWISE...SO WILL LET DAY SHIFT DECIDE ON THE TYPE OF PRODUCT TO
BRING ATTENTION TO WHAT WILL BE A WINDY WEDNESDAY IN THE ROGUE
VALLEY AND UMPQUA BASIN.
TURNING THE ATTENTION TO SNOW...HAVE ISSUED A HOST OF WINTER WEATHER
PRODUCTS TO COVER THE DYNAMIC SITUATION. MODELS GENERALLY AGREE THAT
SNOW LEVELS WEST AND PARTIALLY ALONG THE CASCADES WILL RISE
WEDNESDAY TO 5000 FEET AND HIGHER...KEEPING THE WEST SIDE GENERALLY
WET EXCEPT FOR A BRIEF TRANSITION FROM COLD TO WARM LATE TONIGHT.
LINGERING COLD AIR AT THE SURFACE IN PLACES LIKE THE ILLINOIS VALLEY
AND NEAR SEXTON SUMMIT COULD CAUSE A BRIEF PERIOD OF SNOW AND ICY
ROADWAYS LATE TONIGHT INTO WEDNESDAY MORNING. HAVE LOWERED SNOW
LEVELS IN THE ILLINOIS VALLEY TO ACCOUNT FOR THIS AND WILL LET THE
DAY SHIFT FOLLOW WITH A HEADLINE IF DEEMED NECESSARY. WESTERN
SISKIYOU COUNTY WILL SEE HEAVY SNOWFALL ABOVE 4000 FEET LATE TONIGHT
INTO WEDNESDAY MORNING BEFORE SNOW LEVELS RISE
ABOVE 5000 FEET. NEXT...THE HIGH CASCADES ABOVE 5000 FEET SEEM A
SHOE-IN FOR AT LEAST A COUPLE FEET OF SNOW...HELPING OUT WITH A
DISMAL SNOWPACK SO FAR THIS YEAR. SOME RAIN WILL OCCASIONALLY FALL
AROUND 5000 FEET OR SO...BUT IN GENERAL SNOW SHOULD ACCUMULATE MORE
OFTEN THAN IT WILL RAIN OVER THE NEXT SEVERAL DAYS.
MODELS ARE POINTING TOWARD COLD AIR STICKING AROUND FROM MOUNT
SHASTA EAST AND NORTH INTO KLAMATH AND LAKE COUNTIES. THEREFORE...A
WINTER STORM WARNING HIGHLIGHTS EXPECTED HEAVY SNOW FOR MOUNT SHASTA
CITY AND ELEVATIONS ABOVE LATE TONIGHT INTO THURSDAY. LAST BUT NOT
LEAST...MOST MODELS AGREE THAT ENOUGH MOISTURE WILL MAKE IT ACROSS
THE CASCADES TO IMPACT MUCH OF THE EAST SIDE...RESULTING IN 10 TO 20
INCHES OF SNOW THROUGH THURSDAY. THE 00Z GFS KEPT MOST OF THE EAST
SIDE DRY BUT NOW THE 06Z GFS IS BACK IN LINE WITH THE OTHER MODELS.
WINDS ACCOMPANYING THE SNOWFALL WILL BE STRONG...MAKING TRAVEL VERY
HAZARDOUS. ADDITIONALLY...A PERIOD OF SLEET OR FREEZING RAIN IS
POSSIBLE WEDNESDAY NIGHT...CAUSING EVEN MORE TRAVEL TROUBLES.
PLEASE STAY TUNED TO THE FORECAST DURING THIS SIGNIFICANT WINTER
STORM.
AVIATION...FLYING WEATHER WILL BEGIN TO DEGRADE SIGNIFICANTLY
TONIGHT. A MIX OF MVFR AND VFR CEILINGS AMIDST SOME SNOW SHOWERS
TODAY WILL SHIFT TO MVFR AND IFR LATE TONIGHT AS MODERATE TO HEAVY
PRECIPITATION MOVES IN...WITH THE WORST CONDITIONS AT THE COAST.
STRONG WINDS JUST ABOVE THE SURFACE WILL GENERATE LOW LEVEL WIND
SHEAR AT MANY LOCATIONS...AND STRONG WINDS AFFECTING TERRAIN WILL
CAUSE STRONG TURBULENCE TONIGHT INTO WEDNESDAY. MOUNTAIN
OBSCURATION WILL IMPACT THE FORECAST AREA TODAY THROUGH WEDNESDAY
AT LEAST.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
FOR ORZ029>031.
HIGH WIND WARNING FROM 1 AM TO 7 PM PST WEDNESDAY FOR
ORZ021-022.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON ABOVE 1000
FEET FOR ORZ021>025.
HIGH SURF WARNING FROM 4 AM TO 7 PM PST WEDNESDAY FOR
ORZ021-022.
WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
ABOVE 3000 FEET FOR ORZ024>026.
WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
ABOVE 5000 FEET FOR ORZ027-028.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
ORZ026.
CA...WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
FOR CAZ084.
WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
ABOVE 3500 FEET FOR CAZ082-083.
WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
ABOVE 4000 FEET FOR CAZ080-081.
HIGH WIND WARNING FROM 1 AM WEDNESDAY TO 10 AM PST THURSDAY FOR
CAZ081.
WINTER WEATHER ADVISORY FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
FOR CAZ085.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 8 PM PST
THURSDAY FOR PZZ350-356-370-376.
STORM WARNING FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
AFTERNOON FOR PZZ350-356-370-376.
99/99/99Hazardous weather outlook, Jan 17, 6:46 AM PST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 646 AM PST TUE JAN 17 2012 ORZ021-022-181400- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 646 AM PST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FOR THE CURRY COUNTY COAST...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 1000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WARNING IS IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS. A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ350-356-370-376-181400- COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 646 AM PST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STORM WARNING IN EFFECT THIS EVENING...SEE THE LATEST MARINE WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM WARNING IN EFFECT THROUGH WEDNESDAY AFTERNOON...SEE THE LATEST MARINE WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081>083-ORZ029>031-181400- CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 646 AM PST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WARNING IS IN EFFECT FROM 1 AM WEDNESDAY TO 10 AM PST THURSDAY FOR CENTRAL SISKIYOU COUNTY...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-084-085-181400- WESTERN SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- 646 AM PST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING IS IN EFFECT FOR WESTERN SISKIYOU COUNTY FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY FOR ELEVATIONS ABOVE 4000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ023>026-181400- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- 646 AM PST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR JACKSON COUNTY REMAINS IN EFFECT TILL 4 PM THIS AFTERNOON...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. A WINTER WEATHER ADVISORY FOR JOSEPHINE COUNTY REMAINS IN EFFECT FOR ELEVATIONS ABOVE 1000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. A WINTER STORM WATCH GOES INTO EFFECT THIS EVENING FOR ELEVATIONS ABOVE 3000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH FOR ELEVATIONS ABOVE 3000 FEET IS IN EFFECT THROUGH WEDNESDAY MORNING...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-028-181400- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 646 AM PST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING IS IN EFFECT FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY ABOVE 5000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 4:15 AM PST | Winter Storm Warning | MFR | Curry, Douglas, Jackson, Josephine, Klamath, Lake | 66 hr |
| Jan 17, 4:15 AM PST | Winter Weather Advisory | MFR | Coos, Douglas, Jackson, Josephine, Klamath, Lake | 66 hr |
| Jan 17, 11:33 AM PST | River Flood Watch | MFR | Coos, Curry, Douglas | 25 hr |
| Jan 17, 3:02 PM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Lake | 23 hr |
| Jan 17, 3:02 PM PST | Wind Advisory | MFR | Curry, Jackson, Josephine | 47 hr |
| Jan 17, 3:05 PM PST | Hurricane Force Wind Warning | MFR | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.